Alert archive / Oregon / Wind Advisories in 2006

Wind Advisory 7, NWS Pendleton, OR

January 17, 2006Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 17, 2006, 4:05 AM PST for Union County, Oregon. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 4:05 AM PST (12:05 UTC)
Expired
Jan 17, 2006, 5:00 PM PST
In force
13 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 0.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 171205
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
405 AM PST TUE JAN 17 2006

ORZ049-172000-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-060117T1400Z/
/O.NEW.KPDT.WI.Y.0007.060117T1205Z-060118T0100Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
405 AM PST TUE JAN 17 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED IN THE GRANDE RONDE VALLEY...YET SOUTH WINDS
SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE NEAR
LADD AND PYLES CANYONS THROUGH LATE AFTERNOON. THOSE TRAVELING ALONG
INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR
PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND
DANGEROUS CROSS WINDS.

SNOW SHOWERS THIS MORNING MAY PRODUCE LOCAL BLOWING AND DRIFTING
SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 172054
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1254 PM PST TUE JAN 17 2006

ORZ049-180100-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-060118T0100Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1254 PM PST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

WINDS HAVE DECREASED IN THE GRANDE RONDE VALLEY...YET SOUTH WINDS
SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE IN
AND NEAR LADD AND PYLES CANYONS THROUGH THE AFTERNOON. THOSE
TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203
AND 237 NEAR PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS
AND DANGEROUS CROSS WINDS.

SNOW SHOWERS THIS MORNING MAY PRODUCE LOCAL BLOWING AND DRIFTING
SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 180045
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
445 PM PST TUE JAN 17 2006

ORZ049-180145-
/O.EXP.KPDT.WI.Y.0007.000000T0000Z-060118T0100Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
445 PM PST TUE JAN 17 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED EXPIRE AT 5 PM PST THIS
AFTERNOON. SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND THE WINDS
HAVE DIMINISHED ACROSS THE GRANDE RONDE VALLEY. BREEZY WINDS OF
15 TO 25 WITH GUSTS TO 35 MPH WILL PERSIST THROUGH THE EVENING
HOURS AND THEN WILL DECREASE MORE LATE TONIGHT.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 10:40 PM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Jan 16, 10:40 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1040 PM PST MON JAN 16 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE WARM FRONT HAS
MOVED ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON AND
IS STILL MOVING THROUGH NORTHEAST OREGON AND SOUTHEAST WASHINGTON
WHERE IT IS PRODUCING LIGHT RAIN AT LOWER ELEVATIONS AND SNOW ABOVE
3000 FEET.

TIGHTENING PRESSURE GRADIENTS ACROSS EASTERN OREGON ARE PRODUCING
VERY WINDY CONDITIONS IN THE GRAND RONDE VALLEY AT THIS TIME. THE
TIGHT PRESSURE GRADIENTS WILL CONTINUE OVERNIGHT THUS RESULTING IN
A CONTINUATION OF THE VERY WINDY CONDITIONS THROUGH EARLY TUESDAY
MORNING WITH THE STRONGEST WINDS IN THE VICINITY OF LADD AND PYLES
CANYONS. A HIGH WIND WARNING IS IN EFFECT FOR THE REMAINDER OF
TONIGHT UNTIL 6 AM PST TUESDAY.

SATELLITE IMAGERY SHOWS A COLD FRONT APPROACHING THE COAST WITH A
WIDESPREAD AREA OF PRECIPITATION AHEAD OF THE FRONT EXTENDING INLAND
TO THE CRESTS OF THE CASCADES IN WASHINGTON AND NORTHERN OREGON. THE
FRONT IS PRESENTLY MOVING FASTER THAN THE 00Z MODEL RUNS INDICATE.
THE COLD FRONT WILL MOVE TO THE EAST SLOPES OF THE CENTRAL AND
SOUTHERN WASHINGTON CASCADES AND THE CENTRAL AND NORTHERN OREGON
CASCADES LATE TONIGHT AND THEN SLOW DOWN TEMPORARILY ON TUESDAY
MORNING DUE TO AN UPPER LEVEL SHORT WAVE MOVING NORTHEAST ALONG THE
COLD FRONT DURING THE DAY ON TUESDAY. THE COLD FRONT WILL FINALLY
MOVE THROUGH CENTRAL AND NORTHEAST OREGON AND SOUTHEAST WASHINGTON
EARLY TUESDAY EVENING. THE UPPER LEVEL WAVE WILL MOVE ACROSS
SOUTHEAST WASHINGTON AND NORTHEAST OREGON TUESDAY NIGHT...THUS
KEEPING A CHANCE OF SHOWERS IN THE FORECAST AREA. ANOTHER FAST
MOVING UPPER LEVEL SHORT WAVE WILL MOVE THROUGH THE REGION WEDNESDAY
WITH A CHANCE OF OROGRAPHIC SNOW SHOWERS IN THE BLUE MOUNTAINS
WEDNESDAY NIGHT.  POLAN

&&

.AVIATION...IFR CONDITIONS WILL PREVAIL AT KYKM DUE TO LOW CEILINGS
THROUGH TONIGHT AND INTO TUESDAY MORNING. KPDT...KALW AND KRDM WILL
HAVE MVFR CONDITIONS AT TIMES OVERNIGHT. CONDITIONS WILL IMPROVE
LATE TONIGHT AN EARLY TUESDAY MORNING AT ALL TAF SITES AND TWEB
ROUTES AND THEN DETERIORATE LATE TUESDAY AS A COLD FRONT MOVES
THROUGH EASTERN OREGON AND SOUTHEAST WASHINGTON.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  47  36  42 /  70  60  50  30
ALW  40  49  37  42 /  70  60  60  30
PSC  38  49  36  45 /  70  40  40  30
YKM  30  42  31  38 /  70  30  40  30
HRI  38  48  34  44 /  70  50  40  30
ELN  30  38  29  34 /  80  40  40  30
RDM  35  44  30  38 /  60  70  60  40
LGD  34  40  31  36 /  70  70  70  40
5J0  30  43  28  38 /  70  80  70  50
DLS  37  46  35  42 /  70  70  60  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ506.

     SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ502.

     SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ503.

     HIGH WIND WARNING UNTIL 6 AM PST TUESDAY FOR ORZ049.

WA...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR WAZ030.

     HEAVY SNOW WARNING UNTIL 4 AM PST TUESDAY FOR WAZ501-WAZ502.

     WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR WAZ026.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/88/99
Hazardous weather outlook, Jan 16, 10:51 PM PST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1051 PM PST MON JAN 16 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-171315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1051 PM PST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...NORTH CENTRAL AND
NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

WINTER MIX OF SNOW AND FREEZING RAIN
     KITTITAS VALLEY

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS

STRONG WIND
     GRANDE RONDE VALLEY

A STRONG SYSTEM WILL CONTINUE TO MOVE THROUGH THE REGION THROUGH THE
OVERNIGHT HOURS...BRINGING RAIN AND SNOW TO THE REGION. HEAVY SNOW
WARNINGS...A WINTER STORM WARNING AND SNOW ADVISORIES ARE IN EFFECT
FOR PORTIONS OF THE FORECAST AREA. PLEASE REFER TO THE LATEST
PRODUCT PDXWSWPDT (WWUS46 KPDT) FOR DETAILS. PRESSURE GRADIENTS WILL
REMAIN TIGHT ACROSS NORTHEAST OREGON. THIS WILL PRODUCE VERY WINDY
CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH EARLY TUESDAY MORNING
WITH THE STRONGEST WINDS OCCURRING IN THE VICINITY OF LADD AND PYLES
CANYONS. A HIGH WIND WARNING IS IN EFFECT FOR THE GRAND RONDE
VALLEY THROUGH EARLY TUESDAY MORNING. PLEASE REFER TO THE LATEST
PRODUCT PDXNPWPDT (WWUS76 KPDT) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW TUESDAY
     NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS

STRONG WIND EARLY TUESDAY MORNING
     GRANDE RONDE VALLEY

AS THE PRECIPITATION FROM THE MONDAY WARM FRONTAL PASSAGE WINDS
DOWN...SIGNIFICANT SNOWFALL WILL CONTINUE ACROSS THE BLUE MOUNTAINS
OF OREGON AND WASHINGTON AND THE OCHOCO-JOHN DAY HIGHLANDS THROUGH
MID MORNING ON TUESDAY. VERY WINDY CONDITIONS WILL PERSIST IN THE
GRANDE RONDE VALLEY INTO EARLY MORNING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT FOR SNOW AND FREEZING
RAIN IN THE KITTITAS VALLEY.

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND TUESDAY FOR HEAVY
SNOW ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN CASCADES IN
WASHINGTON AND FOR SNOW IN THE BLUE MOUNTAINS IN WASHINGTON AND
OREGON.

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY TUESDAY
MORNING IN THE GRANDE RONDE VALLEY FOR STRONG WINDS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 8:45 PM PSTHigh Wind WarningPDTUnion7 hr
Jan 17, 12:44 AM PSTWinter Weather AdvisoryPDTGilliam, Grant, Morrow, Umatilla, Union, Wallowa and 1 more27 hr

Nearby

Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.